Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Three theorems on form rings


Author: Louis J. Ratliff
Journal: Proc. Amer. Math. Soc. 99 (1987), 432-436
MSC: Primary 13E05; Secondary 13A17, 13C15
DOI: https://doi.org/10.1090/S0002-9939-1987-0875376-5
MathSciNet review: 875376
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Three theorems concerning the form ring (= associated graded ring) $ {\mathbf{F}}\left( {R,I} \right)$ of an ideal $ I$ in a Noetherian ring $ R$ are proved. The first characterizes, for a $ P$-primary ideal in a locally quasi-unmixed ring, when $ {\mathbf{F}}{\left( {R,I} \right)_{\operatorname{red}}}$ is an integral domain in terms of when $ {\mathbf{F}}{\left( {{R_P},I{R_P}} \right)_{\operatorname{red}}}$ is an integral domain. For an aribtrary Noetherian ring $ R$ the second gives a somewhat similar characterization for $ {\mathbf{F}}\left( {R,J} \right)$ to have only one prime divisor of zero for some ideal $ J$ that is projectively equivalent to $ I$. And the third characterizes unmixed semilocal rings in terms of the existence of an open ideal $ I$ such that the zero ideal in $ {\mathbf{F}}\left( {R,I} \right)$ is isobathy.


References [Enhancements On Off] (What's this?)

  • [1] C. Huneke, On the associated graded ring of an ideal, Illinois J. Math. 26 (1982), 121-137. MR 638557 (83d:13029)
  • [2] D. Katz and L. J. Ratliff, Jr., $ U$-essential prime divisors and sequences over an ideal, Nagoya J. Math. 103 (1986), 39-66. MR 858471 (87j:13002)
  • [3] S. McAdam, Asymptotic prime divisors, Lecture Notes in Math., vol. no. 1023, Springer-Verlag, Berlin and New York, 1983. MR 722609 (85f:13018)
  • [4] S. McAdam and L. J. Ratliff, Jr., Essential sequences, J. Algebra 95 (1985), 271-235. MR 797664 (87a:13016)
  • [5] M. Nagata, On the chain problem of prime ideals, Nagoya Math. J. 10 (1956), 51-64. MR 0078974 (18:8e)
  • [6] -, Local rings, Interscience Tracts 13, Interscience, New York, 1962. MR 0155856 (27:5790)
  • [7] L. J. Ratliff, Jr., On prime divisors of the integral closure of a principal ideal, J. Reine Angew. Math. 255 (1972), 210-220. MR 0311638 (47:200)
  • [8] -, On the prime divisors of zero in form rings, Pacific J. Math. 70 (1977), 489-517. MR 0491648 (58:10857)
  • [9] -, Powers of ideals in locally unmixed Noetherian rings, Pacific J. Math. 107 (1983), 459-472. MR 705759 (85c:13010)
  • [10] -, On linearly equivalent ideal topologies, J. Pure Appl. Algebra 41 (1986), 67-77. MR 844465 (87i:13004)
  • [11] -, The topology determined by the symbolic powers of primary ideals, Comm. Algebra 13 (1985), 2073-2104. MR 795491 (86h:13003)
  • [12] -, Five notes on asymptotic prime divisors, Math. Z. 190 (1985), 567-581. MR 808923 (87c:13001)
  • [13] D. Rees, A note on form rings and ideals, Mathematika 4 (1957), 51-60. MR 0090588 (19:835c)
  • [14] M. Sakuma and H. Okuyama, On a criterion for analytically unramification of a local ring, J. Gakugei Tokushima Univ. 15 (1966), 36-38. MR 0200290 (34:189)
  • [15] P. Schenzel, Symbolic powers of prime ideals and their topology, Proc. Amer. Math. Soc. 93 (1985), 15-20. MR 766518 (86e:13011)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13E05, 13A17, 13C15

Retrieve articles in all journals with MSC: 13E05, 13A17, 13C15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1987-0875376-5
Keywords: Analytically unramified semilocal ring, asymptotic prime divisor, analytic spread of an ideal, essential prime divisor, form ring, integral closure of an ideal, isobathy ideal, Noetherian ring, normal ideal, projectively equivalent ideals, quasi-unmixed local ring, Rees ring, unmixed local ring, $ u$-essential prime divisor
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society